Piecewise smooth subdivision surfaces with normal control

H. Biermann, A. Levin, D. Zorin

Research output: Contribution to conferencePaperpeer-review

198 Citations (SciVal)

Abstract

In this paper we introduce improved rules for Catmull-Clark and Loop subdivision that overcome several problems with the original schemes, namely, lack of smoothness at extraordinary boundary vertices and folds near concave corners. In addition, our approach to rule modification allows the generation of surfaces with prescribed normals, both on the boundary and in the interior, which considerably improves control of the shape of surfaces.

Original languageEnglish
Pages113-120
Number of pages8
DOIs
Publication statusPublished - 2000
Externally publishedYes
EventSIGGRAPH 2000 - New Orleans, LA, United States
Duration: 23 Jul 200028 Jul 2000

Conference

ConferenceSIGGRAPH 2000
Country/TerritoryUnited States
CityNew Orleans, LA
Period23/07/0028/07/00

Keywords

  • Boundary control
  • Subdivision surfaces

Cite this